Skip to main content
My interests mainly lie in the areas of low-dimensional topology and geometry, with a focus on 3-manifolds. The topics overlap with questions from knot theory, computational topology, differential geometry, algebraic and quantum topology. Here is my Annotated Publicaton List.
The research below is/was supported by NSF CAREER grant (DMS-2142487), by individual research grants NSF DMS-2005496, DMS-1664425, NSF DMS-1406588, by Institute of Advanced Study under DMS-1926686 grant (while I was a Von Neumann Fellow at IAS), by Okinawa Institute of Science and Technology (while I was the Head of Geometry and Topology of Manifolds unit), and by an AWM grant.
Publications and Preprints (all peer-reviewed; authors in alphabetical order; for works in preparation see Annotated Publication List above).
Standard position for surfaces in link complements in arbitrary 3-manifolds, with J. Purcell, preprint, pending revisions in Algebraic and Geometric Topology, ArXiv 
Random meander model for links, with N. Owad, preprint, pending revisions in Discrete & Computational Geometry, ArXiv 
NP-hard problems naturally arising in knot theory, with D. Koenig, Transactions of American Mathematical Society Ser. B 8 (2021), 420-441, ArXiv
Unlinking, splitting, and some other NP-hard problems in knot theory, with D. Koenig, Proceedings of Annual ACM-SIAM Symposium on Discrete Algorithms (SODA), SIAM (2021), 1496–1507
Tangle decompositions of alternating link complements,  with J. Hass and A. Thompson, llinois Journal of Mathematics 65 (2021), no. 3, 533–545, ArXiv
The number of Seifert surfaces of fixed genus is polynomial in the crossing number for an alternating link, with J. Hass and A. Thompson, Indiana University Mathematics Journal 70 (2021), no. 2, 525-534 , ArXiv
Simplicial volume of links from link diagrams, with O. Dasbach, Mathematical Proceedings of Cambridge Philosophical Society 166 (2019), no. 1, 75-81 , Arxiv
Determining isotopy classes of crossing arcs in alternating links, Asian Journal of Mathematics Vol. 22, No. 6 (2018), 1005-1024, ArXiv
The number of incompressible surfaces in an alternating link complement, with J. Hass and A. Thompson, International Mathematics Research Notices 6 (2017), 1611-1622, ArXiv
Intercusp parameters and the invariant trace field, with W. Neumann, Proceedings of the American Mathematical Society 14 (2016), No. 2, 887-896,ArXiv
A refined upper bound for the hyperbolic volume of alternating links and the colored Jones polynomial, with O. Dasbach, Mathematical Research Letters 22 (2015), No. 4, 1047-1060, ArXiv
Exact volume of hyperbolic 2-bridge links, Communications in Analysis and Geometry 22 (2014), No. 5, 881-896, ArXiv
An alternative approach to hyperbolic structures on link complements, with M. Thistlethwaite, Algebraic & Geometric Topology 14 (2014), 1307-1337, ArXiv
Hyperbolic Structures from Link Diagrams, Ph.D. Thesis, Unversity of Tennessee (2012),pdf
Decomposition Of Cellular Balleans, with I. V. Protasov, Topology Proceedings 36 (2010), 77-83, ArXiv
Asymptotic Rays, with O. Kuchaiev, International Journal of Pure Appl. Math. 56, no. 3 (2009), 353-358, ArXiv
Some Software
Implementation of the alternative method for computing hyperbolic structures of links. Windows version, currently written for alternating links with small regions only (written in C++).
Mathematica worksheet constructing the polynomial for the invariant trace field of a hyperbolic 2-bridge link.